MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Fracture (1260); Defective Device (2588); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event: date of event was not provided.
 
Event or Problem Description
It was reported that the device broke, and a piece remained inside the patient.This 8.0x40x135 cm express ld iliac / biliary was reported to have broken and a piece remained inside the patient.Additional details have been requested but are unavailable at this time.
 
Additional Manufacturer Narrative
B3: date of event: date of event was not provided.
 
Event or Problem Description
It was reported that the device broke, and a piece remained inside the patient.This 8.0x40x135 cm express ld iliac / biliary was reported to have broken and a piece remained inside the patient.Additional details have been requested but are unavailable at this time.It was further reported that during a procedure for an acute type b aortic dissection and occluded celiac artery with malperfusion of the superior mesenteric artery (sma), a non-boston scientific dissection stent was placed extending distally.The sma was still stenosed; therefore, this 8.0x40x135 cm express ld iliac / biliary stent was placed to open the sma origin.Subsequent routine imaging was performed which demonstrated that the stent fractured with one part remaining in the sma origin and the other dislodged distally in the sma trunk.This fractured sma stent was then opposed to the sma wall with balloon angioplasty, and then it was attempted to try to reline the sma stent to trap the piece that migrated distally.The patient did not have any symptoms from this and the sma remained open.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19615128
Report Number2124215-2024-38938
Device Sequence Number6112396
Product Code NIO
UDI-Device Identifier08714729392477
UDI-Public08714729392477
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0030135344
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/11/2024
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown